Open AccessThis article is
- freely available
An Estimation of the Entropy for a Double Exponential Distribution Based on Multiply Type-II Censored Samples
Department of Statistics, Yeungnam University, Dae-dong, Gyongsan 712-749, Korea
Department of Statistics, Pusan National University, Geumjeong-gu, Busan 609-735, Korea
Informatization Team, Ministry of Patriots and Veterans Affairs, Yeouido-dong, Seoul 150-874, Korea
Senior Research Fellow, The Korea Institute for Health and Social Affairs, Bulgwangdong, Eunpyeonggu, Seoul 122-705, Korea
* Author to whom correspondence should be addressed.
Received: 20 November 2011; in revised form: 14 January 2012 / Accepted: 18 January 2012 / Published: 31 January 2012
Abstract: In many life-testing and reliability studies, the experimenter might not always obtain complete information on failure times for all experimental units. Multiply Type-II censored sampling arises in a life-testing experiment whenever the experimenter does not observe the failure times of some units placed on a life-test. In this paper, we obtain estimators for the entropy function of a double exponential distribution under multiply Type-II censored samples using the maximum likelihood estimation and the approximate maximum likelihood estimation procedures. We compare the proposed estimators in the sense of the mean squared errors by using Monte Carlo simulation.
Keywords: double exponential distribution; entropy; multiply Type-II censored sample
Article StatisticsClick here to load and display the download statistics.
Notes: Multiple requests from the same IP address are counted as one view.
Cite This Article
MDPI and ACS Style
Kang, S.-B.; Cho, Y.-S.; Han, J.-T.; Kim, J. An Estimation of the Entropy for a Double Exponential Distribution Based on Multiply Type-II Censored Samples. Entropy 2012, 14, 161-173.
Kang S-B, Cho Y-S, Han J-T, Kim J. An Estimation of the Entropy for a Double Exponential Distribution Based on Multiply Type-II Censored Samples. Entropy. 2012; 14(2):161-173.
Kang, Suk-Bok; Cho, Young-Seuk; Han, Jun-Tae; Kim, Jinsoo. 2012. "An Estimation of the Entropy for a Double Exponential Distribution Based on Multiply Type-II Censored Samples." Entropy 14, no. 2: 161-173.